Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On $ n$-dimensional Lorentz manifolds admitting an isometry group of dimension $ n(n-1)/2+1$


Author: Hiroo Matsuda
Journal: Proc. Amer. Math. Soc. 100 (1987), 329-334
MSC: Primary 53C50; Secondary 53C30
DOI: https://doi.org/10.1090/S0002-9939-1987-0884474-1
MathSciNet review: 884474
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We classify connected $ n$-dimensional Lorentz manifolds admitting an isometry group of dimension $ n(n - 1)/2 + 1$ with compact isotropy subgroup $ (n \geq 5)$.


References [Enhancements On Off] (What's this?)

  • [1] S. Ishihara, Homogeneous Riemannian spaces of four dimensions, J. Math. Soc. Japan 7 (1955), 345-370. MR 0082717 (18:599b)
  • [2] S. Kobayashi, Transformation groups in differential geometry, Springer-Verlag, Berlin, 1972. MR 0355886 (50:8360)
  • [3] H. Matsuda, A note on an isometric imbedding of upper half-space into anti-de- Sitter space, Hokkaido Math. J. 13 (1984), 123-132. MR 746520 (85j:53067)
  • [4] K. Nomizu, The Lorentz-Poincaré metric on upper half-space and its extension, Hokkaido Math. J. 11 (1982), 253-261. MR 680814 (84d:53074)
  • [5] M. Obata, On $ n$-dimensional homogeneous spaces of Lie groups of dimension greater than $ n(n - 1)/2$, J. Math. Soc. Japan 7 (1955), 371-388. MR 0082718 (18:599c)
  • [6] B. O'Neill, Semi-Riemannian geometry with applications to relativity, Academic Press, New York, 1983. MR 719023 (85f:53002)
  • [7] J. Wolf, Spaces of constant curvature, Publish or Perish, Boston, Mass., 1984. MR 928600 (88k:53002)
  • [8] K. Yano, On $ n$-dimensional Riemannian spaces admitting a group of motions of order $ n(n - 1)/2 + 1$, Trans. Amer. Math. Soc. 74 (1953), 260-279. MR 0052860 (14:688f)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C50, 53C30

Retrieve articles in all journals with MSC: 53C50, 53C30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0884474-1
Keywords: Lorentz manifold, isometry group, semi-Riemannian submersion
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society